Economics at your fingertips  

Generalized Modified Inverse Weibull Distribution: Its Properties and Applications

Hadi Saboori (), Ghobad Barmalzan () and Seyyed Masih Ayat ()
Additional contact information
Hadi Saboori: University of Zabol
Ghobad Barmalzan: University of Zabol
Seyyed Masih Ayat: University of Zabol

Sankhya B: The Indian Journal of Statistics, 2020, vol. 82, issue 2, No 3, 247-269

Abstract: Abstract In this paper, we introduce a new useful continuous distribution called generalized modified inverse Weibull distribution. This distribution is a four-parameter extension of the modified inverse Weibull which generalizes some well-known distributions. Various statistical and probabilistic properties are derived such as rth moment, moment generating function, Renyi and Shannon entropies and hazard rate function. We also discuss estimation of the parameters by maximum likelihood and provide the information matrix. The likelihood ratio order (which implies the hazard rate and usual stochastic orders) between smallest order statistics from two independent heterogeneous samples of this new family are discussed. Finally, a real numerical example is also considered for illustrative purposes.

Keywords: Modified inverse Weibull distribution; Generalized modified inverse Weibull distribution; Hazard rate function; Maximum likelihood estimation; Order statistics; Stochastic comparisons.; Primary: 62E15; Secondary: 62F10 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1007/s13571-018-0182-1

Access Statistics for this article

Sankhya B: The Indian Journal of Statistics is currently edited by Dipak Dey

More articles in Sankhya B: The Indian Journal of Statistics from Springer, Indian Statistical Institute
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2021-10-09
Handle: RePEc:spr:sankhb:v:82:y:2020:i:2:d:10.1007_s13571-018-0182-1